Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

28 year old losing hair. USing ketoconazole shampoo. Can I use finastride and minoxidil?

My age is 28 right now & I have hair fall problem since last six years, and i am using ketoconazole shampoo for last three years twice a week. But still facing hair fall problem. I have googled and found that finastride & minoxidil is helpful to stop hair fall. So i have started mintop forte with finax 1mg is this helpful to stop hair fall. One more thing there is family problem of hair fall. My mama ji also have hair fall problem.
Asked On : Sat, 2 Feb 2013
Answers:  2 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Hi ............
hair loss can be broadly classified as patchy or diffuse
from your description it seems to be diffuse , again be classified as
1. genetic and hormonal called androgenic alopecia
2. non genetic due to -stress
-anaemia , vitD, vitB12def, thyroid disorder
-medications ,chemotherapy
-dandruff (fungal)
you have been applying keto shampoo for last 3 years for dandruff which could have decreased your hair loss if this was the only reason.
since family history for hair loss is present it seems to be androgenic alopecia. for this we can use minoxidil daily usually 5% for males and2% for females but result depends on how much loss has already occured.
fenestiride is prescribed in males which blocks hormones and reduces the loss
newer product saw palmeto has lesser side effects but these medicines should be taken with doctor's prescription.
in addition hair hygine, balanced diet, avoid stress.
hair transplant can be considered if your doc advises you.
hope this adresses your concern
Answered: Thu, 7 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Cosmetic & Plastic Surgeon Dr. Souvik Adhikari's  Response

Yes, both of these can be effective in arresting hair fall to some extent and would also result in some hair growth provided the follicles are not atrophic but please note that these medications can have some side effects therefore they should be taken under the supervision of a dermatologist or a plastic surgeon. If the problem is familial, then you might have to eventually resort to hair transplantation.
Answered: Thu, 7 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor